What should I do?

I was diagnosed when I was younger with ADD, but it was never treated. When I turned 18 I decided to take meds. I started on the low dose (18mg) of Concerta, but recently they upped my dose to 36mg. Now when I take them I feel ill. I'm dizzy and feel like vomiting. My doctor told me that the meds were supposed to help me sleep but it's been doing the opposite. I am often up till 1 or 2 in the morning. I told one of my roommates that I'm not going to take them anymore, but she said it's probably best to continue taking them until I see my doctor again. However, I don't see my doctor until after thanksgiving (Canadian). I just would like to know from people who have the diagnosis as well and who have experience with the medication on what to do? Should I continue to take them, or are there other alternatives?

3 Replies

oldestnewest
  • My son just started on Concerta 18mg. After 2 weeks he said he felt it was doing nothing. His doctor suggested 36mg, but he had unpleasant side effects and he was very agitated when it wore off. I told the Dr and she suggested going back on the 18mg and we may possibly up it to 27mg at his next appointment. This is his first encounter with adhd meds, so we don't even know if this is the right med for him. Best of luck to you

  • 1. I would call your doctor 1st, regardless of when you see them next.

    2. He might tell you it might take some time to adjust. Be ready for that. I know with a couple of my diabetes meds, it took some time for the body to adjust.

    3. Big one here, is to Breathe.

  • first thing you should do is call your doctor (or at least doctor's office) and tell them about the side effects. Your doctor is (most likely) trying to find the ideal dosage to treat you, clearly 36 is too much. When you do see your doctor again discuss all of the side effects you are experiencing and then you can decide what to do next.

    If you can't get a hold of your doctors office you might consider going back to the 18 rather then going off completely (you can always cut the pills in half if you need to, but go to a drug store and get a pill cutter rather then try to cut them free hand, I learned that the hard way)

You may also like...